Rituximab and Cyclophosphamide on same day?

I had a Rituximab iv followed by a Cyclophosphamide iv on Monday, which will be repeated in 2 weeks time. I had this treatment 6 months ago, and it made a real difference to my health. However, I find that I am really poorly for a few days after the iv's, being sick, shaky, dizzy, confined to bed etc. Yesterday I spent all morning kneeling by the loo! I am starting to feel slightly better today, but wondered if anyone else has felt the same on this combination. It almost feels as though having the chemo iv on the same day is too much, my body doesnt handle it too well. Also, I had a really bad reaction halfway through the rituximab iv, throat burning, coughing, wheezing etc, so had to have extra steroids etc pumped through me. I would be interested in hearing other people's experiences on these two drugs. Many thanks.

4 Replies

oldestnewest
  • Well that sounds like really big guns to fire at your lupus.

    Have you got anti-emetics? They should have given you some ondansetron to take home!

    You poor thing. I had just cyclophosphamide and that was enough for me (I reacted increasingly badly to the cyclo after each infusion and they stopped the course early). I have no idea how you cope with two drugs, and can only send you a huge comforting hug.

    You're a VERY VERY brave woman!

    xx

  • Hi MaggieS,

    Thankyou so much for your reply and kind words. I was given some normal anti sickness meds but don't think they were strong enough, so will ask for some more heavy duty ones. It is a hard treatment regime, I must admit, and I am already dreading a week Monday when I have to go through it all again!

    Best wishes to you xx

  • Hi Karen ,

    Ah Lupus ! ,

    My wife also got Cyclophosphamide iv 2 years back , due to some non vasculitus rashes developing on all of her body , she was on Cellcept before shifting to iv , she got this chemotherapy for 3 months (once only a month) , rashes disappeared , but immediately receiving this treatment she felt same like yours , and these 3 months were very difficult ones for her /us as she got lot of same problems like you.Believe me her Rheumotologist discussed very openly with me before shifting to cyclo-- that its not so safe treatment having its own side effects and he was reluctant but after a board of doctors decided to go . Thank God the iv was over and she is back on Cellcept( tabs ) .Although your rheume knows your condition better , Please do discuss further with him and try to get the single treatment at one time .God help you ,

    Rgds

  • Thanks for your reply Imran, will discuss it with my doctor to explore some other options. Take care.

You may also like...